|Not undetectable yet...
Mar 23, 2011
Hi Doc, I am starting to be worried cause I just got my results and not undetectable yet. here they go (after 6 weeks of Atripla treatment): Week 6: VL 100 copies (still not undetectable). CD4 306 & 22%. Triglicerydes 224 mg/dl. VLDL 44 mg/dl. Uric Acid 7.2 mg/dl. M.C.H.C. 35.1 g/dl. Week 4: VL 118 copies. CD4 276 & 21%. Triglicerydes 173 mg/dl. VLDL 34 mg/dl. Uric Acid 7.2 mg/dl. M.C.H.C. 34.1 g/dl. I started my treatment with a VL of 66,000 and CD4 of 250. I am worried that i am not undetectable yet. I take my Atripla always between 10pm and 12 (midnight). Never missed a dose. Should I start being concerned about treatment failure? I got a Genotype and no resistance detected. The tests were made with different test kits but same laboratory(first with <40 copies, second with a <20 copies. First with Abbot m2000 and second one with Cobas Taqman v2 Roche). Any advices please? Can I be still undetectable? what's the window period to achieve undetectable? THank you very much.
| Response from Dr. Henry
Assuming there was no baseline resistance then your experience is not all that unusual. There is typically a large initial drop in viral level which often flattens out for several months until reaches undetectable status. Some of the newer HIV RNA assays have some technical issues at low levels (including the Roche TaqMan assay) so that < 200 copies is commonly considered undetectable and you are already in that range which is good. Window to achieve undetectability with Atripla often 1-3 months unless HIV level > 100,000 at baseline in which case it many take 1-5/6 months. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do I Wait To Get Tested After Blowjob From A Prostitute?
- Dry Cough After Erotic Massage Worried I Have HIV
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
- Pain In Penis After Touching Sperm Does It Mean I Have HIV
- White Bumps After Receptive Anal Sex Worried I Have HIV
- Can A Bladder Infection Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.